Aa
A
A
Close
Avatar universal
Blacking out when standing up
Lately, I've been having problems with  balance when standing up after lieing down. I become faint and often have to steady myself before moving on. On several occassions, I have actually have actually blacked out,albeit briefly, but nevertheless fell and hit my head. I immediately got up and luckily have not hurt myself. Would you tell me what this is symptomatic of and what kind of physician I should be discussing this with. I do have controlled high blood pressure for which I take Hydrochlorozide-50mg, Amlodipine-10mg, and Benazepril HCL-40mg.
Cancel
6 Answers
Page 1 of 1
612551 tn?1450025775
Blacking out and dizziness can be caused by a too low blood pressure or heart rate, or both.  You say you are on BP medication, what is you resting BP?  If it is real low, not likely given you normally have high BP, the medication may be too strong a dose or type.  BP medication may also lower you pulse.

I have had problems in the past adjusting to high dose beta blocker, e.g., 100 mg of Metoprolol twice a day.  In the beginning by BP would go down in the range of 80/65, best I can recall.  At those times I was prone to dizziness when standing from a resting position.

To you question, check you BP and HR, do it several times over a period of time.  Both of these change and you need to look at what is usually is, not some short term spike numbers.

That done you will be in a better position to discuss on this Community and with your doctor.  Which doctor?  I'd think the one who prescribed you medication, but you primary care doctor, if not the prescribing doctor, may be just as well for a start.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1089281 tn?1314571114
Dear bwints:  Jerry is correct.  The blacking out can caused by low blood pressure or low heart rate.  I  was having dizzy spells and blacking out spells a few years back. The docs also told me that blocked arteries in the neck can cause it too.  It causes a reduction in the amount of blood getting to your head.  They checked my arteries and it turned out they were ok... Id say you just need to see your doc and let them check you out... Hope its not blocked arteries, that can cause a problem if it isnt taken care of.. soooo.... personally Id sure see the doc about it/////// good luck....Claytex
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You have to be careful with blood pressure medication cause it can actually make your blood pressure too low even when it is high!

Get a doctor to check resting blood pressure and also your iron levels. Low iron and low blood pressure can cause fainting.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You coud ask your dr to do a tilt table test for vaso vagal syncope.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
967168 tn?1343732745
did you have fainting/dizziness/blackouts etc before taking meds?  If not it may be due to the meds or something else entirely, but mention it to the dr who prescribed it

if you had it before meds, they need to find out why - a TTT can dx many different conditions and would be a start :)  hope you didn't hit your head too hard, I've done that and been out for 15 min or so and passed out driving, so be cautious

good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had a similar experience i.e on standing up I used to get this near about black out. I searched for this symptom on net and a low BP was the most found answer. Since I was not low on BP I knew it had to be something else. I met my doc and she adviced to do a check for B12 and D3. I was surprised to see the result, it was way too low and there is was. She said that because of these vitamins I was having those symptoms. She adviced me 10 B12 injections every alternate days and D3 capsules(6000iu) once a week for 8 weeks.

Just after 3 shots my sysmptoms reduced considerable and not to say that I was pleasently surprised to see the results. Apart from this physical good I was more at ease mentally as I was worrying a worse reason behind these but thank god that was not the case.

Please get you vitamins checked, I am sure it will pleasently surprise many others.
Raj1010
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA
Recent Activity
1236893 tn?1408490528
Blank
Eliminate This ONE Ingredient and W...
8 hrs ago by gymdandee
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
20 hrs ago
1236893 tn?1408490528
Blank
Contamination Of Oat-Based Cereals...
23 hrs ago by gymdandee
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
612551 tn?1450025775
Blank
Jerry_NJ
NJ
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
995271 tn?1463927859
Blank
itdood
PA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
12492606 tn?1459877633
Blank
researcher09
CA